Alert archive / Ohio / Frost Advisories in 2011
Frost Advisory 5, NWS Wilmington, OH
NWS Wilmington, OH issued this frost advisory at Oct 24, 2011, 10:35 PM EDT for Fairfield County, Hocking County, Licking County, Ohio. It took effect at Oct 25, 2011, 5:00 AM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2011, 10:35 PM EDT (02:35 UTC)
- In effect from
- Oct 25, 2011, 5:00 AM EDT
- Expired
- Oct 25, 2011, 10:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Wilmington, OH
Counties Fairfield County, OH, Hocking County, OH, Licking County, OH
The radar
The Cincinnati radar (KILN), 118 km from the middle of the area, began a volume at 02:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.6 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
264 WWUS71 KILN 250235 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 1035 PM EDT MON OCT 24 2011 OHZ056-065-074-251045- /O.NEW.KILN.FR.Y.0005.111025T0900Z-111025T1400Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 1035 PM EDT MON OCT 24 2011 ...FROST ADVISORY IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 10 AM EDT TUESDAY. * TEMPERATURES...WILL FALL INTO THE MID TO THE UPPER 30S BY SUNRISE. * TIMING...AREAS OF FROST WILL DEVELOP AFTER 5 AM AND WILL LAST INTO MID MORNING. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
003 WWUS71 KILN 250737 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 337 AM EDT TUE OCT 25 2011 OHZ056-065-074-251400- /O.CON.KILN.FR.Y.0005.111025T0900Z-111025T1400Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 337 AM EDT TUE OCT 25 2011 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING... * TEMPERATURES...WILL BE IN THE MIDDLE 30S THIS MORNING. * TIMING...AREAS OF FROST WILL LAST INTO THE MID MORNING HOURS. * IMPACTS...PLANTS MAY BE KILLED IF LEFT UNCOVERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
455 WWUS71 KILN 251354 NPWILN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON OH 954 AM EDT TUE OCT 25 2011 OHZ056-065-074-251500- /O.EXP.KILN.FR.Y.0005.000000T0000Z-111025T1400Z/ LICKING-FAIRFIELD-HOCKING- INCLUDING THE CITIES OF...NEWARK...LANCASTER...LOGAN 954 AM EDT TUE OCT 25 2011 ...FROST ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING... TEMPERATURES WILL RISE THROUGH THE 40S BY LATE MORNING...SO THE FROST ADVISORY WILL EXPIRE AS SCHEDULED. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this frost advisory went out at Oct 24, 8:10 PM EDT, 2 hours 25 minutes earlier.
Area forecast discussion, Oct 24, 8:10 PM EDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 810 PM EDT MON OCT 24 2011 .SYNOPSIS... HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER TONIGHT AND TUESDAY. A SLOW MOVING COLD FRONT WILL MOVE INTO THE REGION ON WEDNESDAY...BRINGING RAIN TO THE FORECAST THROUGH THURSDAY. ANOTHER AREA OF HIGH PRESSURE WILL BUILD IN FOR THURSDAY NIGHT AND FRIDAY. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... THE COLD FRONT THAT PASSED THROUGH THE REGION THIS MORNING HAS EXITED THE AREA TO THE EAST. SCATTERED CUMULUS HAS DEVELOPED IN THE WEAK COLD ADVECTION ON THE BACK SIDE. OVERALL...TEMPERATURES TONIGHT WILL BE GOVERNED BY THE HIGH PRESSURE BUILDING INTO THE AREA. LIGHT WINDS AND CLEAR SKIES WILL ALLOW FOR COOL CONDITIONS OVERNIGHT...ESPECIALLY EAST OF COLUMBUS. HOWEVER...MOST OF THE AREA SHOULD STAY WARM ENOUGH TO AVOID A THREAT OF FROST (EXCEPT FOR THE FAR EAST). BY MORNING...WARM AIR ADVECTION ALOFT WILL BE BEGINNING...AND A BIT OF CIRRUS WILL BE SPILLING IN FROM THE WEST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY NIGHT/... A DRY AIR MASS AND A VERY RESPECTABLE WARM ADVECTION SIGNAL ON TUESDAY WILL LEAD TO A SIGNIFICANT RISE IN TEMPERATURES. THE CURRENT FORECAST IS ABOUT 5-8 DEGREES ABOVE NORMAL FOR HIGHS ON TUESDAY...WHICH CERTAINLY SEEMS WARRANTED AS TEMPS ALOFT RISE AND MIXING IS EXPECTED TO BE SUFFICIENT UNDER MOSTLY SUNNY SKIES. A COLD FRONT WILL APPROACH FROM THE NORTHWEST ON TUESDAY NIGHT...AND SLOWLY MOVE SOUTH INTO THE REGION BY WEDNESDAY MORNING. MODEL DEPICTIONS OF THIS FEATURE ARE IN VERY GOOD AGREEMENT...BOTH IN TERMS OF TIMING AND PLACEMENT. THE FIRST WAVE OF LOW PRESSURE ALONG THIS FRONT WILL MOVE EAST THROUGH THE AREA (OR JUST NORTH OF IT) ON WEDNESDAY MORNING. HAVE ADDED LIKELY POPS TO THE WHOLE CWA AS THIS FIRST SEGMENT OF THE FRONT MOVES SOUTH. THE FRONT WILL STALL NEAR THE SOUTHERN CWA BORDER ON WEDNESDAY AFTERNOON...AS A RELATIVE LULL IN FORCING DROPS MOST OF THE CWA BACK INTO THE CHANCE POPS RANGE. ANOTHER WAVE IS FORECAST TO DEVELOP OVER THE MIDDLE MISSISSIPPI VALLEY...AND MOVE INTO THE CWA LATE WEDNESDAY NIGHT. THIS WILL BRING WIDESPREAD RAIN TO THE REGION...AND CATEGORICAL POPS HAVE BEEN USED FOR THE WHOLE CWA. THE FAST MOTION OF THIS WEATHER SYSTEM (IN QUICK ZONAL FLOW) WILL PRECLUDE ANY FLOODING THREAT...AS MOST LOCATIONS WILL ONLY RECEIVE AROUND AN INCH OF RAIN. COMBINED WITH THE ELEVATED INSTABILITY...FRONTAL FORCING APPEARS STRONG ENOUGH TO SUPPORT A RISK OF THUNDER. THIS SHOULD END BY 12Z THURSDAY MORNING...AS ALL OF THE WARM AIR IN THE LOWER LEVELS OF THE ATMOSPHERE IS KICKED EAST OF THE CWA. CLOUDS AND RAIN ON WEDNESDAY WILL KEEP TEMPERATURES DOWN...WITH THE WARMEST LOCATION BEING THE SOUTHEAST PART OF THE CWA (AS THE COLD ADVECTION MAY NOT KICK IN THERE UNTIL OVERNIGHT). THE TEMPERATURE GRADIENT FOR WEDNESDAY NIGHT LOWS IS A LITTLE ON THE SHARP SIDE...WITH THE SOUTHWEST AGAIN BEING THE WARMEST. && .LONG TERM /THURSDAY THROUGH MONDAY/... THE EXTENDED PERIOD WILL START OFF WET AS A COLD FRONT GRADUALLY SLIDES SOUTHEAST OF THE REGION. SHOWERS ASSOCIATED WITH THE FRONT WILL BEGIN TO TAPER OFF EARLY THURSDAY AFTERNOON AS WEAK HIGH PRESSURE BEGINS TO BUILD IN FROM THE WEST. A SIGNIFICANTLY COOLER AIR MASS WILL SETTLE IN BEHIND THE COLD FRONT AND LINGER THROUGH THE UPCOMING WEEKEND. WITH LIGHT WINDS AND PARTLY CLOUDY TO MOSTLY CLEAR SKIES AT NIGHT...TEMPERATURES WILL DIP INTO THE LOW TO MID 30S ACROSS THE CWA FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. THUS...FROST WILL BE POSSIBLE THOSE NIGHTS AND INCLUDED MENTION OF THIS IN HWO. DAYTIME TEMPERATURES WILL BE WELL BELOW NORMAL THROUGH THE WEEKEND BUT WILL WARM UP JUST A TAD FOR MONDAY. AN UPPER LEVEL IMPULSE MAY BRING ISOLATED SHOWERS...MAINLY TO THE NORTHERN CWA...AS IT MOVES INTO THE REGION FRIDAY AFTERNOON AND EVENING. MODELS IN AGREEMENT WITH A SHORTWAVE TROUGH DIGGING INTO THE OHIO VALLEY FRIDAY NIGHT INTO SATURDAY. MAINTAINED A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTHERN AND EASTERN CWA AS THIS FEATURE MOVES THROUGH...BUT NOT OVERLY CONFIDENT IN MODEL SOLUTIONS AT THIS POINT DUE TO INCONSISTENCIES FROM RUN TO RUN. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR THE REST OF THE WEEKEND. NEXT DEVELOPING SHORTWAVE WILL MOVE THROUGH THE GREAT LAKES REGION ON MONDAY...BRINGING ANOTHER CHANCE FOR SHOWERS ACROSS NORTHERN CWA. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... SFC HIGH WILL BUILD ACROSS THE TAFS THRU 9Z...THEN THE CENTER OF THE OHIO WILL GRADUALLY SLIDE TO THE E. SFC WINDS WILL GRADUALLY TURN FROM NORTHWEST TO SOUTH OVERNIGHT. WITH THE CENTER OF THE HIGH CROSSING THE TAFS AND THE WINDS GOING LIGHT...EXPECT RIVER VALLEY FOG TO DEVELOP AT LUK...SO KEPT THE TEMPO LIFR CONDITIONS GOING. ALOFT A FAST W/NW FLOW WILL ALLOW SOME H3 MOISTURE TO FLOAT ACROSS THE TAFS. SATELLITE IS SHOWING CI OUT OVER IA/WRN IL THAT IS WORKING E. PRESSURE GRADIENT INCREASE TUESDAY AFTERNOON. EXPECT SOME GUSTINESS IN THE AFTERNOON AS H8 WINDS INCREASE TO OVER 30 KTS. OUTLOOK...MVFR CONDITIONS POSSIBLE TUESDAY NIGHT THROUGH THURSDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...HATZOS NEAR TERM...HATZOS SHORT TERM...HATZOS LONG TERM...KURZ AVIATION...SITES
Hazardous weather outlook, Oct 24, 3:27 PM EDT, 7 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 327 PM EDT MON OCT 24 2011 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>055-060>064-070>073-077>082-088-251930- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-BUTLER- WARREN-CLINTON-ROSS-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE- SCIOTO- 327 PM EDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD TEMPERATURES WILL BE IN PLACE OVER THE REGION FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. FROST WILL BE POSSIBLE ON THESE NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ056-065-074-251930- LICKING-FAIRFIELD-HOCKING- 327 PM EDT MON OCT 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. TEMPERATURES IN THE MID TO UPPER 30S TONIGHT WILL SUPPORT THE FORMATION OF FROST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. COLD TEMPERATURES WILL BE IN PLACE OVER THE REGION FOR THURSDAY NIGHT...FRIDAY NIGHT...AND SATURDAY NIGHT. FROST WILL BE POSSIBLE ON THESE NIGHTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HATZOS
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.